This is my second month of using fentanyl patches and this month I've lost 3 doses which equals 6-days.my ins co told me the earliest I can fill my prescrption is feb 9 or have my doctor write the prescrition a little different then the original prescription and they would cover it sooner, Does this sound correct. I did call Mylan and they sent me Askina Derm covers but it was to late. these patches just don't stick when I have my sweating episodes
Thanks for your Reply!
I use the tape the hospital uses for IV's etc.. Made by 3MM... have to use 2 pieces to "fit" over... hope this helps...
When I had to use these, if a patch came off I would stick it back on and tape it up with either duct tape or with medical tape. Another trick I used was to not stick them on at the same place. My doctor gave me a tip too, which you may want to ask yours about, which is to put one patch on, and then 20-30 minutes later take the first one off. This always prevented me from having a dip in medicine as the meds began to enter through the skin on the new patch. Check with your DR though.
On another note, my heart really goes out to you. I was on this medicine for a couple of years and almost died from it. I lost 72lbs. I wish you the best and many blessings If you live in California or WA/CO, you can also eat marijuana to offset the lack of appetite. My friend was on this at a lower dose than I was and he used marijuana to help with the nausea. I know that there is some stigma with that, but my experience is that it can work to offset the massive weight loss while on Duragesic/Fetanyl patches. Good luck friend!
There is a product called Tegaderm that is a clear occlusive dressing that covers the patch.
It's the same material as the little op-sites that go over the IV cannulae.
They are not a prescription, but you may have to ask the pharmacist, as they were kept behind the pharmacy counter when I used them.
They are expensive. My MD wrote me a prescription for them, even though they can be purchased OTC.
If you decide to try Tegderm, please check the size of the Tegaderm and the size of the fentanyl patch. There needs to be over lap; the Tegaderm needs to be bigger than the fentanyl.
Of course, sweating is among the side effects of fentanyl and other opiates as well.
I asked my MD to change me to by mouth meds. I had lost too many patches.
If a patch falls off, if you locate it, please save it. If you are using the kind with the gel reservoir, place the patch in a zip-lock baggie and keep it in the freezer. That way, the gel won't dry out and the MD can see that the patch hasn't been tampered with.
I always used the name brand Duragesic, so I do not know if the Mylan are the gel reservoir or the band-aid type.
Best wishes, and good luck with the patch, or with changing to another delivery route.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.